Aplastic anemia associated with severe hemorrhagic cystitis following radiotherapy for prostate cancer

  • Authors:
    • Taito Nakano
    • Kouji Izumi
    • Aerken Maolake
    • Ariunbold Natsagdorji
    • Hiroaki Iwamoto
    • Yasuhide Kitagawa
    • Yoshifumi Kadono
    • Hiroyuki Konaka
    • Atsushi Mizokami
    • Mikio Namiki
  • View Affiliations

  • Published online on: February 25, 2016     https://doi.org/10.3892/mco.2016.791
  • Pages: 794-796
Metrics: Total Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )


Abstract

Hemorrhagic cystitis is a rare complication following radiotherapy for intrapelvic cancer types, including cervical cancer, bladder cancer and prostate cancer. The severity of hemorrhagic cystitis is different in each case, although symptoms improve spontaneously in certain cases, and often significant morbidity requiring numerous interventions occurs. Since no treatment strategy exists with high evidences for such severe hemorrhagic cystitis, urologists have difficulty in solving the bleeding and pain, which the patients suffer. Aplastic anemia is a rare blood disorder, with an incidence reported as 2/1 million individuals annually. Patients have a risk of diffuse bleeding for presentation with anemia, thrombocytopenia and neutropenia. The present report presented a case of severe hemorrhagic cystitis remitted successfully by the treatment for underlying aplastic anemia.
View Figures
View References

Related Articles

Journal Cover

May 2016
Volume 4 Issue 5

Print ISSN: 2049-9450
Online ISSN:2049-9469

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
APA
Nakano, T., Izumi, K., Maolake, A., Natsagdorji, A., Iwamoto, H., Kitagawa, Y. ... Namiki, M. (2016). Aplastic anemia associated with severe hemorrhagic cystitis following radiotherapy for prostate cancer. Molecular and Clinical Oncology, 4, 794-796. https://doi.org/10.3892/mco.2016.791
MLA
Nakano, T., Izumi, K., Maolake, A., Natsagdorji, A., Iwamoto, H., Kitagawa, Y., Kadono, Y., Konaka, H., Mizokami, A., Namiki, M."Aplastic anemia associated with severe hemorrhagic cystitis following radiotherapy for prostate cancer". Molecular and Clinical Oncology 4.5 (2016): 794-796.
Chicago
Nakano, T., Izumi, K., Maolake, A., Natsagdorji, A., Iwamoto, H., Kitagawa, Y., Kadono, Y., Konaka, H., Mizokami, A., Namiki, M."Aplastic anemia associated with severe hemorrhagic cystitis following radiotherapy for prostate cancer". Molecular and Clinical Oncology 4, no. 5 (2016): 794-796. https://doi.org/10.3892/mco.2016.791